Ok...my Fiance Was On 45 Mgs Of Methadone And Stopped Taking The Methadone For Over 60 (but Less Than 72) Hours. He Then Went To The Dr And Was Put On Suboxone And Went Into Precipitated W/d. It Has Been Four Days Now And He Still Feels Terrible. The First Day, When He Was In W/d, He Took A Total Of 40 Mgs Of Sub, Then The Next Two Days He Took 24 Mgs, And Yesterday He Took 12 Mgs. He Feels Good Until About 30 Minutes After Taking The Sub. Should He Stop Taking The Subs Altogether And Just Wait Or Should He Continue To Take Them. Thanks For Any Info
continue taking the sub... it takes a while, maybe a week. but he WILL get better. he doesnt need to take over 32 mg. over 32 does nothing more.
try taking 16mg in the morn and 16 in the afternoon. but dont stop taking it.
Yes, definitely don't stop taking it. I've heard its very hard to switch from methadone to sub anyway, but not being in methadone withdrawal enough has to be pure hell. His doctor should have had him tapered down to 20-30mgs of methadone, not 45. It's just not down low enough and it sounds like you guys are finding that out! But you need to make sure he keeps taking his sub. It will get better, much better.
I have watched my husband detox off every kind drug posssible, and by far the methodone was the worse. He tried the sub and had the same problem, he felt worse. The system that worked the best for him was a taper plan, you need to look it up though cause it is very specific and if you follow it precisely than he should be ok and not feel sooooo bad. Methodone is the devil in my eyes and it is debilitated when coming off. He is lucky to have you to help him through this. My hubby is still batteling his addictions and says he is done and ready to quit, but I have heard that sooo many times. I dont mean to drop negativity and I am sorry. Good luck and take care, keep us posted.
I sort of had the same thing happen. What my Dr did for me is actually put me on morphine for a week so the methadone could sort of get out of my system some. If you take suboxone/subutex right after you take methadone, you will go into reverse w/d. Even after 6 days of no methadone, it still happened to me. My hands started curling in, and my heart was pounding out of my chest. It should get easier for him from here, the longer you are without methadone the better. You are right when you say it's the devil's drug. There's hardly anything worse in my opinion. Any Dr will tell you it's the hardest to come off of.
Good Luck! It only gets easier from here. Every day is better, just take one day at a time.
I have a dear friend that needs to find a doctor to prescribe subutex - He wants very very much to get off oxicotine. Do you know of any doctors in the Cleveland area that might be able to help. I sincerely appreciate any help you can give.
Hi Abbey. I work in the mental health/addiction field and I live near CLeveland. I don't know how far you are from Lake County, but I know of two places there you can go. Laurelwood in Willoughby has doctors that specialize in this. Also, try the office of Feldman, Svete, and Foerstner in Willoughby Hills, they do it too. I'd give you phone numbers but I don't know if that's allowed here.
Also, every county has a board that governs and funds county non-profits for mental health and addiction. Sometimes it's called the ADAMHS board, ADAS board, MHARS board, etc. Look in the phone book under county offices and call them, or go on their websites. They will be able to direct you to more doctors. Good luck, I have seen many people succeed in this. Opiate detox is terrible but it won't kill you and it does get better.